MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; BIPOLAR GRASPER, LONG

INTUITIVE SURGICAL, INC ENDOWRIST; BIPOLAR GRASPER, LONG
Model Number 470400-07
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the da vinci product with an alleged issue to perform failure analysis; however, failure analysis has not completed their investigation.
 
Event or Problem Description
It was reported that during an da vinci-assisted surgical procedure, the plastic part broke off at the top of the long bipolar grasper instrument.The procedure was completed.No known patient consequence was reported.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The instrument was found to have a broken bipolar yaw pulley near the outer part of the yaw pulley grip.Broken piece is missing as a result of breakage.Size of missing piece is approximately 0.101¿ x 0.223¿.The broken piece was not returned with the instrument.Additionally, the instrument was found to have damage of the conductor wire¿s insulation at the yaw pulley near one of the grips.The conductor wire has an exposed internal wire as a result from the bipolar yaw pulley breakage.There was no material missing.The conductor wire insulation was damaged, but the wire was not torn or fully broken.The instrument passed an electrical continuity test.No signs of thermal damage were observed.The instrument was found to have scratch marks/abrasions on the edge of the bipolar yaw pulley.The scratch marks/abrasions were found on both side of the bipolar yaw pulley.

Brand Name
ENDOWRIST
Common Device Name
BIPOLAR GRASPER, LONG
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key19149101
Report Number2955842-2024-13702
Device Sequence Number20694037
Product Code NAY
UDI-Device Identifier00886874113530
UDI-Public(01)00886874113530(10)N10180124
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150837
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470400-07
Device Catalogue Number470400
Device Lot NumberN10180124 0096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown